MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS TRANSFEMORAL BALLOON CATHETER; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES EDWARDS TRANSFEMORAL BALLOON CATHETER; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9350BC25A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Great Vessel Perforation (2152)
Date of Event 06/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Per the instructions for use (ifu) cardiovascular injury, such as perforation dissection of vessels, ventricle, myocardium or valvular structures, is a known potential complication associated with the tavr procedure.According to the thv training manuals, risk factors for aortic dissection, hematoma or annular rupture during the tavr procedure include significant thv over sizing, severely obliterated sinuses of valsalva, porcelain aorta and/or presence of bulky calcification and narrow calcified stj.In addition, advanced age, female gender, small body weight, and steroid dependency can also be contributing factors.The sapien valve relies on native valve calcium to securely anchor to the annulus.Despite this beneficial aspect of calcium, bulky calcium can increase the risk of calcific nodule displacement into the vasculature, which can lead to vascular injury.At times the extent and distribution of calcium can impair ease of delivery of the valve, correct positioning of the valve, deployment of the valve and procedural success.In this case, there was no allegation or indication a device malfunction contributed to this adverse event.With the information provided, the exact cause of the root rupture is unknown but may have been caused by the repeated ballooning of the patient's native bicuspid valve.The ifu and training manuals have been reviewed and no inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.No corrective or preventative actions are required.
 
Event or Problem Description
As reported, an echo performed minutes before discharge after a successful tf tavr case revealed a contained root rupture.The patient's chest was opened and the root rupture was repaired and the patient has since been discharged.Of note, the patient had a type 0 bicuspid valve and bav was performed multiple times (with an ew 25mm bav) before the 29mm sapien 3 valve was implanted.The s3 valve was explanted and a full bental procedure was performed during the intervention.There were no reported malfunctions of any edwards devices.

Brand Name
EDWARDS TRANSFEMORAL BALLOON CATHETER
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
MDR Report Key12229115
Report Number2015691-2021-04345
Device Sequence Number19202574
Product Code NPT
UDI-Device Identifier00690103193459
UDI-Public(01)00690103193459(17)220520(10)63184745
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/02/2022
Device Model Number9350BC25A
Device Lot Number63184745
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2021
Initial Report FDA Received Date07/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR